Thunderstorm Wind, Hart
- When
- August 14, 4:06 PM EST
- Where
- Hart County, 5 mi SW of Hardyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -85.867
Trees were downed across Tommy Toms Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 14, 1:39 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 239 PM EDT MON AUG 14 2006 .SHORT TERM (TONIGHT-TUESDAY)... CURRENTLY...APPROACHING COLD FRONT IS LOCATED FROM APPROXIMATELY NW OH TO SE MO. SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THIS ALONG AN OUTFLOW BOUNDARY FROM MORNING CONVECTION DUE TO WARM AIR ADVECTION. SKIES HAVE BEEN PARTLY TO MOSTLY CLOUDY TODAY...AND WITH THE AREA PRECIP...A FEW LOCATIONS OTHER THAN SOUTHERN AND EASTERN KENTUCKY ARE HAVING TROUBLE REACHING THE UPPER 80S. LAPS DATA SHOW UNSTABLE AIR BASICALLY WEST OF INTERSTATE 75...SO CURRENT ACTIVITY SHOULD CONTINUE AND PERHAPS DISSIPATE OR WEAKEN AS IT REACHES THE ERN CWA. JUST HEAVY RAIN...LIGHTNING AND GUSTY WINDS TO 30 MPH EXPECTED WITH THESE STORMS. THESE SHOULD LAST THROUGH ROUGHLY 4-5PM EDT. THE ACTUAL COLD FRONT IS STILL OFF TO THE NW...AND IS EXPECTED TO REACH ROUGHLY THE OHIO RIVER BY THE 8-10PM TIMEFRAME. ALTHOUGH NOTHING HAS DEVELOPED ALONG THE FRONT (THOUGH SHOWERS HAVE DEVELOPED BEHIND IT ALONG A SECONDARY MOISTURE BOUNDARY OVER IA/IL/MO)...STILL EXPECT SOMETHING TO GENERATE ALONG IT ESPECIALLY GIVEN INSTABILITY LOCATED TO THE WEST AND UPPER DIVERGENCE MAX APPROACHING WITH RIGHT-ENTRANCE REGION OF 250MB JET. WITH LOSS OF DAYTIME HEATING...PROBABLY WILL NOT SEE ANY SEVERE STORMS...ALTHOUGH ISOLATED WIND GUSTS TO 40 MPH OR SO COULD OCCUR. WILL HAVE HIGHEST POPS ACROSS THE NW AROUND 00Z...AND THEN TRANSITIONING SEWD THROUGH THE NIGHT. NAM/GFS/RUC HAVE THE FRONT THROUGH HALF THE CWA BY 06Z...AND THROUGH THE WHOLE CWA BY ROUGHLY 20Z TUESDAY. AFOREMENTIONED LIGHT PRECIP OVER IA/IL/MO WILL LIKELY PERSIST BEHIND THE FRONT...SO WILL CONTINUE SLT CHC POPS BEHIND THE FRONT FOR A FEW HOURS. GIVEN THIS MORNINGS CEILINGS...WILL ALSO CARRY LOW MVFR CEILINGS AND VISIBILITIES IN TAFS. MAY BE SOME PATCHY FOG IN SOME LOCATIONS WITH STRATUS BUILD DOWN. CAN EXPECT A SLOW WARM UP BECAUSE OF THESE CLOUDS FOR TUESDAY. WITH RESIDUAL SHOWER/STORM CHANCE ALONG THE FRONT TOMORROW...HEAVY RAIN AND LIGHTNING WILL BE THE ONLY THREATS...AND PERHAPS WINDS GUSTING TO 30 MPH. WITH CLOUDS AROUND OVERNIGHT...EXPECT LOWS TO NOT DROP OFF QUITE AS MUCH. WILL RAISE CURRENT LOW TEMP FOR TONIGHT A COUPLE OF DEGREES. HIGHS TOMORROW WILL RANGE IN THE LOW TO MID 80S UNDER A NORTHERLY WIND. AL .LONG TERM (TUESDAY NIGHT-MONDAY)... CONSENSUS OF MODEL SOLNS DEPICT UPPER TROF MOVING RAPIDLY TO THE EAST INTO CANADIAN MARITIMES LATE TUES WITH SFC FRONT SETTLING SWD INTO SE CONUS. PRECIP CHANCES WELL S OF THE CWA BY 0Z/WED...WITH ALL MOS GUIDANCE INDICATING CLR SKIES TUE NIGHT WHICH IS CONFIRMED IN MODEL RH TIME-HEIGHT CHARTS. THERMAL TROF OVERSPREADS THE LOWER OHIO VALLEY ON WED WITH NEAR TO SLIGHTLY BELOW NORMAL 850MB TEMP READINGS. MAX/MINS SHOULD BE NEAR NORMAL WED AS A RESULT. AFTERWARDS...NCEP ENS MEAN FCSTS UPPER RIDGING TO BUILD OVER MUCH OF THE SE CONUS. HOWEVER THE STRENGTH OF THE 500MB RIDGE THU-SAT IS NOT AS PRONOUNCED IN TODAYS DATA AS COMPARED TO YESTERDAYS RUN. THIS COULD MEAN BETTER CHANCES FOR DIURNAL CONVECTION...WITH ENS MOS POPS IN THE 15-20% RANGE SHOWING UP AS EARLY NOW AS FRI. AM NOT READY TO MENTION POPS THAT SOON...BUT CERTAINLY SOME ISLTD CELLS POSSIBLE FRI AFTN/EVE AS PW VALUES INCREASE. ASSOC WITH THE SLIGHTLY WEAKER RIDGING FCST...ANOTHER STRONG UPPER TROF IS INDICATED TO RACE EASTWARD FROM THE UPPER MIDWEST INTO THE GREAT LAKES BY EARLY SAT. THIS WILL HELP BRING A COLD FRONT INTO THE LOWER OH VLY SOMETIME SAT NIGHT. WILL CONTINUE CHC OF TSRA FOR SAT IN THE MOIST/UNSTABLE AIRMASS AHEAD OF THE FRONT. AS IS USUAL THIS TIME OF YEAR...ENS MEAN DATA SHOWING HIGH INSTABILITY SAT AFTN BUT VERY WEAK LOW/MID LEVEL SHEAR...SO A FEW STRONG STORMS POSSIBLE BUT WIDESPREAD SVR WX NOT EXPECTED AT THIS TIME. LATEST DATA SHOW FRONT S OF THE CWA BY 0Z/MON WITH POOL OF BELOW NORMAL PW VALUES ADVECTING INTO NRN SECTIONS OF THE CWA. AM NOT CONFIDENT ENOUGH TO ALTER POPS FOR SUNDAY RIGHT NOW DUE TO INHERENT UNCERTAINTIES WITH FRONTAL SPEED AT THESE FORECAST TIME RANGES...SO WILL LEAVE BROAD 30 POPS IN FOR SUNDAY. FOR MONDAY...GIVEN THAT FRONT WILL LIKELY BE S OF THE CWA...WILL GO WITH A DRY FORECAST. OF COURSE...IF FRONT ENDS UP BEING SLOWER THEN PRECIP CHANCES MAY HAVE TO BE INSERTED FOR MON. CS && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT MON AUG 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 300 PM CDT MON AUG 14 2006 /400 PM EDT MON AUG 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS CENTRAL AND SOUTHERN KENTUCKY THIS AFTERNOON...MAINLY SOUTH OF THE BLUEGRASS AND WESTERN KENTUCKY HIGHWAYS. HEAVY RAINFALL...GUSTY WINDS TO 40 MPH AND DEADLY LIGHTNING WILL BE THE BIGGEST THREATS. A COLD FRONT WILL APPROACH THE REGION THIS EVENING FROM THE NORTHWEST...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS. A FEW STORMS ALONG THE FRONT...MAINLY WEST OF INTERSTATE 65...MAY PRODUCE ISOLATED WIND GUSTS UP TO 60 MPH. ALL STORMS WILL PRODUCE HEAVY RAINFALL AND DEADLY LIGHTNING. THUNDERSTORMS SHOULD WEAKEN OVERNIGHT AS THE COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS FAR SOUTHERN KENTUCKY BEFORE THE COLD FRONT MOVES SOUTH OF THE REGION. CHANCES FOR THUNDERSTORMS RETURN TO THE OUTLOOK AREA SATURDAY... LASTING INTO SUNDAY...AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. AL/CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 247 PM EDT MON AUG 14 2006 KYZ061-141915- BUTLER- 147 PM CDT MON AUG 14 2006 ...STRONG STORM AFFECTING BUTLER COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MORGANTOWN...OR 17 MILES EAST OF CENTRAL CITY...AND MOVING EAST AT 20 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR ABERDEEN BY 200 PM CDT. 5 MILES NORTH OF WOODBURY BY 210 PM CDT. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27 AND 34. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 306 PM EDT MON AUG 14 2006 KYZ072-141930- SIMPSON- 206 PM CDT MON AUG 14 2006 ...STRONG STORM WITH HIGH WINDS AFFECTING SIMPSON COUNTY... AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF FRANKLIN TO 10 MILES WEST OF FRANKLIN TO 9 MILES NORTH OF SPRINGFIELD...AND MOVING SOUTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR PROVIDENCE BY 215 PM CDT. NEAR FRANKLIN BY 220 PM CDT. NEAR GOLD CITY BY 230 PM CDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 2 AND 6. STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 314 PM EDT MON AUG 14 2006 KYZ053-141945- LARUE- 314 PM EDT MON AUG 14 2006 AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HODGENVILLE...OR 46 MILES SOUTH OF LOUISVILLE...AND MOVING EAST AT 20 MPH. OCCASIONAL LIGHTNING...A BRIEF PERIOD OF HEAVY RAIN AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. KIRKPATRICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT MON AUG 14 2006 KYZ027-028-053-063-142015- GRAYSON-HARDIN-HART-LARUE- 249 PM CDT MON AUG 14 2006 ...STRONG STORM AFFECTING PARTS OF GRAYSON...HARDIN...HART AND LARUE COUNTIES... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF LEITCHFIELD...AND MOVING EAST SOUTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 5 MILES NORTH OF PRICEVILLE BY 300 PM CDT. NEAR UPTON BY 415 PM EDT. THIS STORM MAY AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 71 AND 76. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 411 PM EDT MON AUG 14 2006 KYZ027-053-054-062>065-071-073>076-142215- GRAYSON KY-LARUE KY-MARION KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-WARREN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...LEITCHFIELD...HODGENVILLE...LEBANON... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... BOWLING GREEN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON 311 PM CDT MON AUG 14 2006 /411 PM EDT MON AUG 14 2006/ A CLUSTER OF THUNDERSTORMS PRODUCING WIND GUSTS UP TO 40 MPH AND BRIEF HEAVY RAINS WILL MOVE ACROSS PARTS OF SOUTH CENTRAL KENTUCKY THROUGH 6 PM EDT. HEAVIEST RAINS ARE EXPECTED ACROSS PARTS OF HART... BARREN...GREEN...TAYLOR...METCALFE AND MONROE COUNTIES WITH SOME LOCAL 1 TO 2 INCH AMOUNTS. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. THUNDERSTORMS WILL MOVE EAST AT 20 MPH. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 443 PM EDT MON AUG 14 2006 KYZ066-077-078-081-082-142200- ADAIR-CASEY-CLINTON-CUMBERLAND-RUSSELL- 343 PM CDT MON AUG 14 2006 ...STRONG STORMS APPROACHING ADAIR...CASEY...CLINTON...CUMBERLAND AND RUSSELL COUNTIES... AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTH-CENTRAL KENTUCKY. THESE STORMS ARE MOVING TO THE EAST SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE ALSO EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF AROUND THREE QUARTERS OF AN INCH ARE LIKELY...THOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE MARKERS 49 AND 62. SOME LOCATIONS THAT WILL BE AFFECTED BY THE STRONG STORMS INCLUDE COLUMBIA...RUSSELL SPRINGS AND LAKE CUMBERLAND. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS. DO NOT BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AL
The Louisville radar (KLVX), 86 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed across Tommy Toms Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520668.